Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 11, 2016, 7:21 PM EDT for 5 counties in South Carolina; Columbus County, Robeson County, North Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 11, 2016, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:35 PM EDT | TSTM WND DMG | Oak Grove, SC | TREE IN ROADWAY AT SANDY ELM CT. |
| Jul 11, 7:45 PM EDT | TSTM WND DMG | 2 Ese Berrys Crossroads, SC | TREE DOWN AT THE INTERSECTION OF JADE CT AND CARTER RD. |
| Jul 11, 7:45 PM EDT | TSTM WND DMG | 2 Wsw Temperance Hill, SC | TREE DOWN ON MCCELLAN CT AND JADE CT. |
| Jul 11, 7:51 PM EDT | TSTM WND DMG | 1 S Dunbarton, SC | TREE IN ROADWAY AT THE INTERSECTION OF HWY 917 AND BURKE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WUUS52 KILM 112321
SVRILM
NCC047-155-SCC033-041-051-067-069-120015-
/O.NEW.KILM.SV.W.0093.160711T2321Z-160712T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
721 PM EDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTH CENTRAL FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHEASTERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
NORTHERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 721 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAK
GROVE...OR 14 MILES WEST OF DILLON...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...MULLINS...FAIRMONT...LATTA...
ROWLAND...FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...KEMPER...
BINGHAM...SMITHBORO...BLUE BRICK...LITTLE ROCK...MINTURN...FORK...
HAMER AND OAK GROVE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 204...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 172 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 19.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 376.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3466 7894 3414 7894 3419 7969 3429 7969
3429 7968 3431 7966 3432 7966 3435 7969
3436 7969 3436 7968 3437 7967 3438 7967
3439 7969 3440 7968 3440 7969 3452 7969
TIME...MOT...LOC 2321Z 267DEG 33KT 3435 7960
HAIL...1.00IN
WIND...70MPH
$$
III2 follow-up statements
450
WWUS52 KILM 112343
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT MON JUL 11 2016
NCC047-155-SCC033-041-051-067-069-120015-
/O.CON.KILM.SV.W.0093.000000T0000Z-160712T0015Z/
COLUMBUS NC-ROBESON NC-FLORENCE SC-MARLBORO SC-HORRY SC-MARION SC-
DILLON SC-
743 PM EDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN COLUMBUS...SOUTHERN ROBESON...NORTH CENTRAL
FLORENCE...SOUTHEASTERN MARLBORO...NORTHWESTERN HORRY...NORTHERN
MARION AND DILLON COUNTIES...
AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LATTA...OR
NEAR DILLON...MOVING EAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...MULLINS...FAIRMONT...LATTA...ROWLAND...
FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...KEMPER...BINGHAM...
SMITHBORO...BLUE BRICK...LITTLE ROCK...MINTURN...FORK...
HAMER AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3466 7894 3414 7894 3419 7965 3426 7969
3429 7969 3429 7968 3431 7966 3432 7966
3435 7969 3436 7969 3436 7968 3437 7967
3438 7967 3439 7969 3440 7968 3443 7969
3448 7955 3455 7953
TIME...MOT...LOC 2343Z 276DEG 58KT 3435 7938
HAIL...0.75IN
WIND...70MPH
$$
III110
WWUS52 KILM 112352
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
752 PM EDT MON JUL 11 2016
SCC041-069-120002-
/O.CAN.KILM.SV.W.0093.000000T0000Z-160712T0015Z/
FLORENCE SC-MARLBORO SC-
752 PM EDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLORENCE AND
SOUTHEASTERN MARLBORO COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THE WARNING HAS BEEN CANCELLED.
LAT...LON 3466 7894 3414 7894 3418 7957 3421 7955
3423 7955 3427 7957 3429 7960 3430 7963
3431 7963 3438 7957 3444 7944 3456 7948
TIME...MOT...LOC 2352Z 271DEG 38KT 3434 7924
$$
NCC047-155-SCC033-051-067-120015-
/O.CON.KILM.SV.W.0093.000000T0000Z-160712T0015Z/
COLUMBUS NC-ROBESON NC-HORRY SC-MARION SC-DILLON SC-
752 PM EDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN COLUMBUS...SOUTHERN ROBESON...NORTHWESTERN HORRY...
NORTHERN MARION AND DILLON COUNTIES...
AT 752 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KEMPER...OR 9
MILES SOUTHEAST OF DILLON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...MARION...DILLON...MULLINS...FAIRMONT...LATTA...ROWLAND...
FAIR BLUFF...LAKE VIEW...SELLERS...BOARDMAN...KEMPER...SMITHBORO...
BLUE BRICK...LITTLE ROCK...FORK...HAMER...OAK GROVE...
CHERRY GROVE AND PURVIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3466 7894 3414 7894 3418 7957 3421 7955
3423 7955 3427 7957 3429 7960 3430 7963
3431 7963 3438 7957 3444 7944 3456 7948
TIME...MOT...LOC 2352Z 271DEG 38KT 3434 7924
HAIL...0.75IN
WIND...60MPH
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:42 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 11, 6:42 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 642 PM EDT MON JUL 11 2016 .SYNOPSIS... A weakening front and area of low pressure across the region will bring a good chance of showers and storms over the next couple of days. A building ridge of high pressure will bring above normal temperatures and less coverage of storms mid week. More typical summer time weather can be expected into the weekend with scattered showers and storms each day as the Bermuda High and Piedmont trough dominate the weather. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 600 PM Monday...First batch of thunderstorms moved across the northern portions of the forecast area and produced some very spotty wind damage. These thunderstorms were weakening across the Cape Fear River basin early this eve. Another strong thunderstorm developed along convective outflow boundary in Horry County and will move toward the grand Strand through 8 pm. Another cluster of thunderstorms was poised to move into Marlboro and Darlington counties. These storms may produce isolated wind damage over the next few hours. The convection should wane through late eve. However, expect showers and thunderstorms to redevelop along the land breeze, especially across the Cape Fear area toward morning. Overnight lows will be mainly in the mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...The western extension of the Bermuda high will keep up a warm and moist southwesterly flow over the eastern Carolinas through the period. A moderately unstable column will lead to primarily diurnal convection with the good chance for thunderstorms on both days. Temperatures will be seasonal on Tuesday and just above climo on Wednesday. However, temperatures near the coast may not make it out of the 80s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 300 PM Monday...Weak 5h ridge over the southeast Thu will break down ahead of shortwave emerging from the plains. As the flow aloft transitions to weak troughing Fri into Sat diurnal convection due to the sea breeze and the Piedmont trough will increase in coverage. Bermuda High will maintain low level southwest flow as well as an abundance of moisture. Southwest flow aloft will result in deep moisture over the southeast with precipitable water values above 2 inches through the period. While showers and thunderstorms will develop each day the best chances will be during the weekend and the start of next week. Temperatures a little above climo Thu and Fri will be closer to climo during the day Sat through Mon with overnight temps continuing to run a little above climo.&& && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 00Z...Convection winding down in North Carolina, however storms are expected to continue in South Carolina for at least the next 3-4 hours, possible reaching the coast around 06Z. Given the airmass, could not rule out another round of convection after 06Z, but uncertain as to location and coverage. Light southwest flow will continue with convective debris expected over much of the region. EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each day between 17Z-01Z, otherwise expect VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 600 PM Monday...Bermuda high pressure will be in place across the waters. Winds will be SW 10 to 15 kt this eve, then veer to more westerly and decrease slightly as a landbreeze develops. Seas will be 2 to 3 ft. Isolated to scattered thunderstorms will impact the waters, with clusters of numerous storms possible. Some of the thunderstorms will likely be strong. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...High pressure over the western Atlantic will keep winds from the SW at 10 to 15 kts through the period, with seas of 2 or 3 ft. No advisories are expected during the short term. However, there will be a chance for thunderstorms each day, particularly in the afternoon and evening. LONG TERM /THURSDAY THROUGH Saturday/... As of 300 PM Monday...Bermuda High and Piedmont trough combo will maintain southwest flow through the period. Trough will be more defined during the period which will keep speeds on the high end of the 10 to 15 kt range. Increased southwest flow will keep seas in the 3 to 4 ft range each day. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RJD SHORT TERM...REK LONG TERM...III AVIATION...RGZ
Hazardous weather outlook, Jul 11, 2:28 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 228 PM EDT MON JUL 11 2016 AMZ250-252-254-256-121830- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 228 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THE WATERS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-121830- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 228 PM EDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 6:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
604 PM EDT MON JUL 11 2016
NCZ105-112245-
INLAND PENDER NC-
604 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 645 PM
EDT...
AT 604 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURGAW...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURGAW...MURRAY TOWN...MAPLE HILL...ASHTON...WHITE STOCKING...
ST. HELENA AND PENDER MEMORIAL HOSPITAL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 395 AND 406.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 7802 3457 7808 3472 7772 3472 7770
3446 7765
TIME...MOT...LOC 2204Z 263DEG 17KT 3454 7798
IIISpecial weather statement, Jul 11, 6:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 619 PM EDT MON JUL 11 2016 SCZ053-054-112300- COASTAL HORRY SC-INLAND HORRY SC- 619 PM EDT MON JUL 11 2016 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN HORRY COUNTY UNTIL 700 PM EDT... AT 619 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CONWAY...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONWAY...SOCASTEE...RED HILL...HORRY...HICKORY GROVE...HOMEWOOD... ADRIAN...FORESTBROOK...HAND...WAMPEE...BUCKSVILLE... COASTAL CAROLINA UNIVERSITY... HORRY GEORGETOWN TECHNICAL COLLEGE CONWAY CAMPUS...HAMMOND... NIXONVILLE...BAYBORO... CONWAY MEDICAL CENTER AND LIGHTHOUSE CARE CENTER OF CONWAY. THIS INCLUDES THE FOLLOWING HIGHWAYS... SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 9. SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3385 7920 3403 7907 3387 7871 3363 7904 TIME...MOT...LOC 2219Z 305DEG 14KT 3385 7910 III
Special weather statement, Jul 11, 6:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
636 PM EDT MON JUL 11 2016
SCZ017-023-032-112315-
FLORENCE SC-MARLBORO SC-DARLINGTON SC-
636 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...CENTRAL
MARLBORO AND DARLINGTON COUNTIES UNTIL 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
CHESTERFIELD TO HARTSVILLE TO BISHOPVILLE...AND MOVING EAST AT 25
MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DARLINGTON...LAMAR...
QUINBY...KELLYTOWN...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...DOVESVILLE...
NORTH HARTSVILLE...MONT CLARE...DARLINGTON RACEWAY...FLOYD...
MARS BLUFF...LYDIA...CLYDE...AUBURN...OATS...
MECHANICSVILLE AND SOCIETY HILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 159 AND 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3449 8005 3449 7988 3453 7983 3461 7981
3461 7978 3463 7979 3468 7968 3437 7959
3430 7963 3429 7962 3426 7956 3420 7955
3417 7956 3417 8015 3421 8011 3428 8013
3430 8016 3436 8018 3433 8024 3438 8026
TIME...MOT...LOC 2236Z 262DEG 20KT 3459 8005 3435 8008 3421 8025
IIISpecial weather statement, Jul 11, 7:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
702 PM EDT MON JUL 11 2016
NCZ110-SCZ053-054-112345-
COASTAL BRUNSWICK NC-COASTAL HORRY SC-INLAND HORRY SC-
702 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN HORRY COUNTIES UNTIL 745 PM EDT...
AT 701 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOCASTEE...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...NORTH MYRTLE BEACH...OAK ISLAND...SURFSIDE BEACH...
SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...OCEAN CREST PIER...
NORTH MYRTLE BEACH AIRPORT...CHERRY GROVE INLET...RED HILL...
SOCASTEE...LITTLE RIVER...MYRTLE BEACH AIRPORT...SPRINGMAID PIER...
CAROLINA SHORES...CALABASH...CHERRY GROVE BEACH...
NIXONVILLE AND BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 24 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3361 7902 3380 7906 3397 7821 3397 7815
3391 7813 3390 7837 3382 7867 3374 7882
3362 7896
TIME...MOT...LOC 2301Z 287DEG 27KT 3371 7896
RJDLocal storm report, Jul 11, 7:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
714 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 1 SSW ISEMAN CROSSROADS 34.25N 79.96W
07/11/2016 DARLINGTON SC EMERGENCY MNGR
TREES DOWN AT DARLINGTON AVE AND SOUTH DARGAN ST.
&&
EVENT NUMBER ILM1600219
43Local storm report, Jul 11, 7:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 1 SSW ISEMAN CROSSROADS 34.25N 79.96W
07/11/2016 DARLINGTON SC EMERGENCY MNGR
TREES AND POWER LINES DOWN ON LAMAR HWY.
&&
EVENT NUMBER ILM1600220
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:07 AM EDT | Special Weather Statement | ILM | Florence, Marion | 38 min |
| Jul 11, 1:25 PM EDT | Special Weather Statement | ILM | Marlboro | 50 min |
| Jul 11, 1:42 PM EDT | Special Weather Statement | ILM | Horry | 33 min |
| Jul 11, 2:12 PM EDT | Special Weather Statement | ILM | Marlboro | 48 min |
| Jul 11, 3:07 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 53 min |
| Jul 11, 3:18 PM EDT | Special Weather Statement | ILM | Marlboro | 42 min |
| Jul 11, 4:03 PM EDT | Special Weather Statement | ILM | Dillon | 42 min |
| Jul 11, 4:25 PM EDT | Special Weather Statement | ILM | Darlington | 65 min |
| Jul 11, 4:43 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence, Marlboro | 62 min |
| Jul 11, 6:19 PM EDT | Special Weather Statement | ILM | Horry | 41 min |
| Jul 11, 6:36 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 39 min |
| Jul 11, 6:56 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence, Marlboro | 34 min |
| Jul 11, 7:02 PM EDT | Special Weather Statement | ILM | Horry | 43 min |
| Jul 11, 7:24 PM EDT | Tornado Warning | ILM | Dillon | 13 min |
| Jul 10, 8:01 PM EDT | Special Weather Statement | ILM | New Hanover | 29 min |
| Jul 10, 8:03 PM EDT | Special Marine Warning | ILM | 27 min | |
| Jul 10, 8:15 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus | 60 min |
| Jul 10, 8:25 PM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Jul 10, 8:31 PM EDT | Special Marine Warning | ILM | 89 min | |
| Jul 10, 9:12 PM EDT | Special Marine Warning | ILM | 63 min | |
| Jul 11, 5:07 AM EDT | Special Weather Statement | ILM | New Hanover | 23 min |
| Jul 11, 5:47 AM EDT | Special Weather Statement | ILM | New Hanover | 13 min |
| Jul 11, 6:03 AM EDT | Special Weather Statement | ILM | Bladen | 27 min |
| Jul 11, 6:36 AM EDT | Special Weather Statement | ILM | Brunswick | 24 min |
| Jul 11, 6:55 AM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| Jul 11, 7:17 AM EDT | Special Weather Statement | ILM | New Hanover | 88 min |
| Jul 11, 3:55 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 50 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | ILM | Robeson | 40 min |
| Jul 11, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 67 min |
| Jul 11, 5:07 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 23 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | ILM | Pender | 50 min |
| Jul 11, 6:04 PM EDT | Special Weather Statement | ILM | Pender | 41 min |
| Jul 11, 7:06 PM EDT | Special Marine Warning | ILM | 84 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.